Full Version: needing info about A1C

From: arnjan [#1]
 7 Nov 2008
To: ALL

Hello my name is Jan and I live in BC, Canada. I was direct to this forum from my sister who believes I may have an elevated level of hemoglobin and advised me to get tested with the A1C test. First I had heard of such a test. I will be getting this done next week however, I have a couple of questions: 1) I'm 46 and have noticed a huge change in my tummy weight over the past year... can this be related? 2) my thirst for water & only water is huge. 3) mid afternoon my face becomes very flushed and I get very warm.... related?
I have gone from 143 lbs., to 164 in about four months. However, can't explain it as my "diet" hasn't changed & my level of activity has increased. Very frustrating. My sleep pattern has changed - I used to sleep 11 - 6 without waking up. Now 10 - 12 then up for water, 2 up again for more water. In saying this, I never require going to the bathroom till morning... kinda strange, isn't it? Like I said, next week will be my first visit with my doctor to discuss these changes and request the A1C test.... any guidance would be much appreciated. If others have had similar "changes", what was the treatment? If my blood tests above 7, do I require a lifetime pill? Will it give me back my energy....I read about feeling sick with taking it... how sick?
I just have lots of questions... anyone with time to explain a few things would be great. Thanks, Jan

Reply


From: Sue (SUEFIRST50) [#2]
 7 Nov 2008
To: arnjan [#1] 7 Nov 2008

We're not professionals here and really only your doctor can tell you what is going on with your body but I'd venture a guess that some of it might be related to "going through the changes" as in the beginning of menopause. The flushing of your face and feeling of being warm is a good clue for that. The one thing that actually indicates you might be diabetic is the thirst but the bloating of your stomach and not urinating much seems to indicate you are retaining water and that is why you have the stomach bloat. The question is why are you retaining water and your doctor can best determine that.

Some people with elevated blood sugars find by losing a good amount of weight and with exercise they are able to get their numbers back to normal and can go off their diabetes meds but not everyone is so lucky. Also most diabetes meds do not make you feel sick and if they do you can usually change them. What we discuss here is mostly about Byetta which is an injection and it does make some people feel sick in the beginning but that usually goes away and it does not happen to everyone.

Having high sugars can make you feel tired and lack energy but so can going through menopause. You need to get checked out and once you have a diagnosis you can discuss with your doctor what to do. If you turn out to have diabetes come back here and we can try to help you out along the way. I hope all works out fine for you and that you won't have to come back here but if you do we are glad to help in any way we can.

Reply


From: arnjan [#3]
 7 Nov 2008
To: Sue (SUEFIRST50) [#2] 7 Nov 2008

Susan, Thanks for the quick response...I appreciate it.
My thoughts of the change came to mind as well. However, at 30 I had a complete uterus & ovary removal. About two years ago I had a blood test done which gives a yes or no answer as to weather or not you are going through the change. Mine came back no, as my doctor felt it would. I do recall hot flashes, night sweats etc. 15 years ago. So with any luck - done that!
Again, thanks. we'll see what my test says next week.
Regards,
Jan

Reply


From: Jan (JANICE) [#4]
 8 Nov 2008
To: ALL

I know it's scary when you don't know what is wrong.

Take it one step, one test, at a time.

The A1C will tell if you are a diabetic, if so, there are lots of options regarding medications.

If you are then yes you will most likely be one one. As stated, some people can and do lose enough weight and keep their diet in control to go off the medicines. I did that myself for over a year. However a huge life stress sent me backwards and now I am on two medicines but they are working and I feel so much better and have lost quite a bit of weight.

Let us know how you do.

Reply


Reply to All

Back to thread list | Login

© 2019 Project Beehive Forum